Alert archive / Missouri / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 234, NWS St. Louis, MO

December 17, 2002

NWS St. Louis, MO issued this severe thunderstorm warning at Dec 17, 2002, 11:45 PM CST. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2002, 11:45 PM CST (05:45 UTC)
Expired
Dec 18, 2002, 12:15 AM CST
In force
30 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 12:30 PM CST, 11 hours 15 minutes earlier.

Area forecast discussion, Dec 17, 12:30 PM CST, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 PM CST TUE DEC 17 2002

WRM FNT LIES ACRS THE ERN OZARKS ATTM WITH FNT JUST N OF FAM-VIH
LN.  N OF FNT DEWPT CONTS TO PUSH THE TEMP UPWRD WITH FOG STILL
PERSISTING ACRS THE STL AREA.  FNT WILL CONT TO LIFT NWD TNGT WITH
CHALLENGING FCST AHD.  TIGHT GRAD FCST BY ETA TNGT WITH BNDRY LYR
WIND FCST 30-35 KTS ACRS THE ENTIRE AREA.

STRNG H3 JET OVR SRN CA THIS MRNG FCST TO MOVE INTO CNTRL OK BY 12Z
WED WITH THE NOSE UP TO STL AREA BY WED EVE AT 120 KTS.  AT 12Z WED,
ETA IS FCSTG BEST LI OVR NE CRNR OF MO UNDR UPR DVRGC BULLSEYE.  IN
RESPONSE MODEL FCSTS 850 JET OF 50-60 KTS ACRS THE ENTIRE CWA WITH
SGNFNT MSTR CNVGC INTO CNTRL/NE MO BY MIDN.  ETA TENDS TO OVRFCST
THE WIND, AND AT MIDN THE NGM AND GFS ARE RUNNING 10-20 KTS LWR AT
850.

IN THE EXTND PD, THE GFS AND UKMET FM THE 00Z RUN ARE ALMST
IDENTICAL AT H5 FOR FRI EVE WITH DEEP TROF FCST FM THE UPR MIDWEST
INTO THE SRN PLNS WITH RDG OVR THE GRT BASIN. THE ECMWF FM 16/12Z
FOR FRIS MRNG FCST VERY SMLR WITH 500 FEATURES.  MIDN UPDATE OF THE
GFS FCSTS DEEPR TROF OVR OK BY SAT EVE THAN 00Z RUN.

.STL...NONE
Hazardous weather outlook, Dec 17, 4:00 PM CST, 7 hours 45 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036
-041-042-047>052-059>065-072>075-084-085-099-182200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CST TUE DEC 17 2002

THIS OUTLOOK COVERS CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL
AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE
ENTIRE AREA.  A FEW THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LARGE
HAIL OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT OVER THE ENTIRE REGION.  A FEW THUNDERSTORMS MAY BE
CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS.

WARM AND UNSTABLE AIR IS MOVING INTO THE AREA FROM THE SOUTH.  THIS
WARM AIR NEAR THE SURFACE COMBINED WITH STRONG UPPER LEVEL WINDS AND
COLD TEMPERATURES ALOFT WILL PROVIDE AN EVNIRONMENT CAPABLE OF
PRODUCING SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER
INFORMATION ABOUT POTENTIAL SEVERE WEATHER TONIGHT THROUGH WEDNESDAY
NIGHT.

CARNEY

In the hours before

Local storm report, Dec 17, 10:21 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 PM CST TUE DEC 17 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0925 PM    1W JEFFERSON CITY         MO   0.88 INCH HAIL
12/17/02   COLE                           REPORTED BY COLE COUNTY
                                          SHERIFFS DEPARTMENT.

0930 PM    2W JEFFERSON CITY         MO   0.75 INCH HAIL
12/17/02   COLE                           REPORTED BY SEVERE
                                          WEATHER SPOTTERS.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 9:32 PM CSTSevere Thunderstorm WarningLSX43 min
Dec 17, 9:59 PM CSTSevere Thunderstorm WarningLSX46 min
Dec 17, 10:33 PM CSTTornado WarningLSXPike42 min
Dec 17, 10:57 PM CSTSevere Thunderstorm WarningLSX48 min
Dec 17, 11:12 PM CSTSevere Thunderstorm WarningLSX48 min
Dec 17, 11:22 PM CSTTornado WarningLSXLincoln23 min
Dec 17, 11:32 PM CSTSevere Thunderstorm WarningLSX43 min
Dec 18, 12:22 AM CSTSevere Thunderstorm WarningLSX23 min
Dec 18, 12:38 AM CSTSevere Thunderstorm WarningLSX37 min
Dec 18, 1:13 AM CSTSevere Thunderstorm WarningLSX32 min
Dec 18, 1:46 AM CSTSevere Thunderstorm WarningLSX29 min
Dec 18, 2:03 AM CSTSevere Thunderstorm WarningLSX27 min
Dec 18, 2:10 AM CSTSevere Thunderstorm WarningLSX35 min
Dec 18, 2:31 AM CSTSevere Thunderstorm WarningLSX29 min
Dec 18, 2:50 AM CSTSevere Thunderstorm WarningLSX25 min
Dec 18, 3:06 AM CSTSevere Thunderstorm WarningLSX24 min
Dec 18, 3:18 AM CSTSevere Thunderstorm WarningLSX42 min
Dec 18, 3:57 AM CSTSevere Thunderstorm WarningLSX48 min
Dec 18, 10:18 AM CSTSevere Thunderstorm WarningLSX27 min
Dec 18, 10:25 AM CSTSevere Thunderstorm WarningLSX50 min
Dec 18, 11:07 AM CSTSevere Thunderstorm WarningLSX23 min
Dec 18, 11:20 AM CSTFlash Flood WarningLSXFranklin, Saint Charles, Saint Louis, City of Saint Louis6 hr
Dec 18, 1:00 PM CSTSevere Thunderstorm WarningLSX45 min
Dec 18, 1:27 PM CSTSevere Thunderstorm WarningLSX48 min
Dec 18, 2:16 PM CSTSevere Thunderstorm WarningLSX44 min
Dec 18, 2:47 PM CSTSevere Thunderstorm WarningLSX43 min
Dec 18, 3:15 PM CSTSevere Thunderstorm WarningLSX45 min
Dec 18, 3:31 PM CSTSevere Thunderstorm WarningLSX44 min
Dec 18, 3:45 PM CSTSevere Thunderstorm WarningLSX45 min
Dec 18, 3:49 PM CSTTornado WarningLSXPike26 min
Dec 18, 3:54 PM CSTTornado WarningLSXPike21 min
Dec 18, 4:08 PM CSTSevere Thunderstorm WarningLSX22 min
Dec 18, 4:10 PM CSTSevere Thunderstorm WarningLSX35 min
Dec 18, 4:30 PM CSTSevere Thunderstorm WarningLSX45 min
Dec 18, 4:34 PM CSTTornado WarningLSXFranklin, Gasconade26 min
Dec 18, 4:39 PM CSTTornado WarningLSXFranklin, Gasconade21 min
Dec 17, 11:50 PM CSTTornado WarningLSXGreene40 min
Dec 18, 4:47 PM CSTTornado WarningLSXGreene28 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.